Texas, 2012Damaging Winds in Texas, July 15, 2012
July 15, 2012 · NWS FWD · 2 events in 2 counties and zones
Scattered afternoon thunderstorms developed during the day and a couple of these storms produced wind gusts of 50 to 60 MPH as the storms collapsed. An airplane was flipped by strong winds in Waco.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed during the day and a couple of these storms produced wind gusts of 50 to 60 MPH as the storms collapsed. An airplane was flipped by strong winds in Waco.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 15, 12:44 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 15, 12:44 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT SUN JUL 15 2012
.DISCUSSION...
EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATED THAT A WEAK
MID-LEVEL LOW PRESSURE SYSTEM WAS OVER THE NORTHEASTERN PORTIONS
OF THE FORECAST AREA...MOVING SLOWLY WESTWARD. EARLY AFTERNOON
WATER VAPOR SATELLITE IMAGERY CONTINUED TO DEPICT AN UPPER LEVEL
LOW PRESSURE SYSTEM CENTERED JUST TO THE SOUTHWEST OF THE FORECAST
AREA. AREA RADARS SHOW THAT SCATTERED TO NUMEROUS THUNDERSTORM
ACTIVITY HAS DEVELOPED OVER AREAS SOUTHWEST OF THE DFW
METROPLEX...WHILE ISOLATED TO SCATTERED ACTIVITY HAS DEVELOPED
ELSEWHERE.
THROUGH TONIGHT...ONGOING THUNDERSTORM ACTIVITY IS LIKELY TO
CONTINUE THROUGH SUNSET. LOCALLY CALCULATED CONVECTIVE PARAMETERS
INDICATE THAT THE THERMODYNAMIC ENVIRONMENT IS CHARACTERIZED BY
2000 J/KG OF SURFACE BASED CAPE WITH 10 TO 15 KTS OF 0-6 KM BULK
SHEAR. IN GENERAL THIS SUPPORTS A SINGLE TO MULTI-CELLULAR STORM
MODE WITH RAPIDLY FLUCTUATING INTENSITY. MICROBURST WIND DAMAGE
LOOKS TO BE THE PRIMARY HAZARD WITH 60 MPH OR GREATER WIND GUSTS
LIKELY WITH ANY COLLAPSING THUNDERSTORM CORE THIS AFTERNOON.
EXPECT THUNDERSTORM ACTIVITY TO PERSIST INTO THE EVENING
HOURS...BUT DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. MOST
PRECIPITATION IS EXPECTED TO DISSIPATE ACROSS NORTH TX AFTER
MIDNIGHT.
MONDAY AND TUESDAY...GUIDANCE INDICATES THAT THE UPPER LOW TO OUR
WEST WILL BE A BIT SLOWER TO MOVE SOUTHWEST AWAY FROM NORTH TX
THAN THEY HAD THE PAST COUPLE OF DAYS. WITH THE UPPER LOW SITUATED
WEST OF THE FORECAST AREA...LARGE SCALE FORCING FOR ASCENT IS
EXPECTED TO BE WEAK OVER NORTH TX...BUT MOST IMPORTANTLY IT WILL
HOLD OFF THE ONSET OF UPPER RIDGING UNTIL THE MIDDLE OF THE
UPCOMING WEEK. WITH A SIMILAR THERMODYNAMIC AIRMASS OVER NORTH TX
THROUGH TUESDAY AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORM
ACTIVITY WILL REMAIN LIKELY DURING THE PEAK HEATING HOURS OF THE
DAY. ADDED 30 POPS OVER THE WESTERN PORTIONS OF THE CWA FOR
TOMORROW AFTERNOON AND MAINTAINED 20 POPS ELSEWHERE. PLACED HIGHER
POPS OUT WEST AS THESE COUNTIES WILL BE AFFECTED BY BETTER LARGE
SCALE FORCING ASSOCIATED WITH THE UPPER LOW. FOR TUESDAY ONLY
MENTIONED 20 POPS FOR AREAS ALONG AND WEST OF THE INTERSTATE
35/35E CORRIDOR AS THE UPPER LOW CONTINUES TO MOVE VERY SLOWLY OFF
TO THE WEST-SOUTHWEST.
WEDNESDAY THROUGH NEXT WEEKEND...IN GENERAL MEDIUM RANGE MODELS
INDICATE THAT AS THE UPPER LOW MOVES OFF TO THE SOUTHWEST...UPPER
LEVEL RIDGING WILL BUILD OVER THE CENTRAL PLAINS AND SPREAD LARGE
SCALE FORCING FOR SUBSIDENCE OVER NORTH TX FOR THE REMAINDER OF
THE FORECAST PERIOD. WITH THE CENTER OF THE RIDGE OFF TO OUR
NORTH...IT IS NOT OUT OF THE QUESTION FOR SOME AFTERNOON ISOLATED
THUNDERSTORM ACTIVITY TO DEVELOP. HOWEVER AT THIS TIME
PROBABILITIES REMAIN TO LOW TO INCLUDE IN THE WORDED FORECAST
THROUGH THE PERIOD. IN GENERAL...WITHOUT RAINFALL...HIGH
TEMPERATURES SHOULD CONTINUE TO SLOWLY CLIMB BACK TOWARDS THE 100
DEGREE MARK FOR NEXT WEEKEND.
CAVANAUGH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 94 77 96 78 / 20 20 10 20 10
WACO, TX 75 94 77 95 76 / 20 20 10 20 10
PARIS, TX 71 93 73 95 73 / 20 20 10 10 10
DENTON, TX 75 94 75 96 76 / 20 20 10 20 10
MCKINNEY, TX 73 94 74 95 74 / 20 20 10 10 10
DALLAS, TX 76 95 78 96 78 / 20 20 10 20 10
TERRELL, TX 73 93 74 95 74 / 20 20 10 10 10
CORSICANA, TX 74 93 75 94 75 / 20 20 10 10 10
TEMPLE, TX 73 94 74 95 75 / 20 20 10 20 10
MINERAL WELLS, TX 72 95 73 97 72 / 20 30 10 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 15, 1:50 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN JUL 15 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
250 PM CDT SUN JUL 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING ACROSS
ALL OF NORTH TEXAS. THREATS INCLUDE FREQUENT LIGHTNING...STRONG
DOWNBURST WINDS...AND VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE AGAIN POSSIBLE BOTH MONDAY AND TUESDAY
AFTERNOONS...WITH THE BEST CHANCES WEST OF INTERSTATE 35/35 EAST.
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED
WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Jul 15, 2:42 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT SUN JUL 15 2012
TXZ134-146-152115-
ELLIS TX-NAVARRO TX-
342 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN ELLIS COUNTY
WEST CENTRAL NAVARRO COUNTY
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF CORSICANA...NEAR FROST...MOVING
NORTHWEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BARDWELL...BARRY...BLOOMING
GROVE...ENNIS AND ITALY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PENNY
SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3191 9678 3193 9680 3207 9690 3207 9692
3219 9702 3235 9663 3207 9647
TIME...MOT...LOC 2042Z 140DEG 6KT 3206 9676
CAVANAUGHSpecial weather statement, Jul 15, 2:45 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN JUL 15 2012
TXZ158-152115-
BELL TX-
345 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BELL COUNTY
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BELTON...MOVING SOUTHWEST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HARKER HEIGHTS...
HOLLAND...LITTLE RIVER-ACADEMY...MORGAN'S POINT RESORT...
NOLANVILLE...SALADO...TEMPLE AND TROY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3092 9782 3129 9746 3118 9721 3078 9736
TIME...MOT...LOC 2045Z 048DEG 3KT 3103 9751
CAVANAUGH
Special weather statement, Jul 15, 2:48 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT SUN JUL 15 2012
TXZ118-152115-
TARRANT TX-
348 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
TARRANT COUNTY
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF FORT WORTH...MOVING NORTHEAST AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...AZLE...
BEDFORD...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...EAGLE
MOUNTAIN...EULESS...EVERMAN...FOREST HILL...FORT WORTH...GRAPEVINE...
HALTOM CITY...HASLET...HURST...KELLER...KENNEDALE...LAKE WORTH...
LAKESIDE...NORTH RICHLAND HILLS...PANTEGO...PECAN ACRES...PELICAN
BAY...RICHLAND HILLS...RIVER OAKS...SAGINAW...SANSOM PARK...
SOUTHLAKE...WATAUGA AND WESTWORTH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9750 3298 9703 3266 9704 3255 9720
3284 9755
TIME...MOT...LOC 2048Z 226DEG 9KT 3278 9728
CAVANAUGHSpecial weather statement, Jul 15, 3:11 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CDT SUN JUL 15 2012
TXZ134-152145-
ELLIS TX-
411 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN ELLIS COUNTY
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF ENNIS...MOVING NORTHEAST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL...ENNIS AND
ITALY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3220 9664 3218 9667 3209 9689 3228 9699
3240 9663 3226 9651
TIME...MOT...LOC 2111Z 238DEG 2KT 3222 9673
CAVANAUGHSpecial weather statement, Jul 15, 3:28 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT SUN JUL 15 2012
TXZ121-152200-
KAUFMAN TX-
428 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN KAUFMAN COUNTY
AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GUN BARREL CITY...MOVING
NORTHWEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND KEMP.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3236 9614 3236 9640 3257 9639 3255 9613
TIME...MOT...LOC 2128Z 132DEG 5KT 3242 9629
CAVANAUGH
Special weather statement, Jul 15, 3:34 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SUN JUL 15 2012
TXZ158-152200-
BELL TX-
434 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BELL COUNTY
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HARKER HEIGHTS...MOVING EAST AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...KILLEEN...NOLANVILLE AND SALADO.
PENNY-SIZED HAIL...VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH CAN
BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3083 9754 3087 9765 3090 9783 3103 9792
3107 9790 3115 9775 3108 9743 3082 9749
TIME...MOT...LOC 2133Z 282DEG 7KT 3093 9767
CAVANAUGHThunderstorm Wind, McLennan
- When
- July 15, 3:51 PM CST
- Where
- McLennan County, (Act)madison-Cooper
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 31.620, -97.230
A Cessna 172 airplane at Waco Regional Airport (KACT) was flipped over due to high winds. The plane was not tied down, and the ASOS at the airport reported a corresponding wind gust of 51 MPH.
Thunderstorm Wind, Bell
- When
- July 15, 4:40 PM CST
- Where
- Bell County, Belton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.070, -97.470
Many large tree limbs were blown down on several streets in Belton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, July 15, 20122 deaths · 1 injured · 1 event
- Heat in Wisconsin, July 15 to 17, 20121 death · 20 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 15, 20126 injured · $250,000 · 52 kt wind · 6 events
- Flash Flooding and Hail in Arizona, July 15, 2012$290,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Dakota, July 15, 2012$125,000 · 78 kt wind · 6 events
- Flash Flood and Debris Flows in Washington, July 15, 2012$115,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, July 15, 2012$30,000 · 50 kt wind · 7 events
- Damaging Winds in New Jersey, July 15, 2012$30,000 · 56 kt wind · 6 events
- Excessive Heat in South Dakota, July 15 to 16, 201224 events
- Damaging Winds and Lightning Strike in New York, July 15, 2012$20,000 · 61 kt wind · 6 events
- Lightning Strike in Delaware, July 15, 2012$25,000 · 1 event
- Damaging Wind in New York, July 15, 2012$20,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401308, 401310.